MAUDE Adverse Event Report: PRINCETON BIOMEDITECH CORPORATION OSOM; VISUAL, PREGNANCY TEST, PRESCRIPTION USE

PRINCETON BIOMEDITECH CORPORATION OSOM; VISUAL, PREGNANCY TEST, PRESCRIPTION USE
Model Number 1004
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, the customer, (b)(6) notified (b)(4) (distributor), via voicemail of a false negative hcg result for a patient's urine sample.The event was reported to princeton biomeditech corp.(manufacturer) on (b)(6) 2021.The osom ultra hcg combo test (kit), part number 1004, lot 561c23, expiration 30 april 2023 was used.Sekisui asked the user to return the kit for investigation.The customer reported getting a false negative result with a patient's urine sample.The urine sample was not the first morning urine.The test produced a negative result within the 3 to 5 minute read time of the assay.After the 5-minute read time the customer noted that the test produced a faint positive test line.The timing of how long the cassette sat after the test window was not known at the time of this assessment.A quantitative hcg test was performed and resulted as 88.7.No units or result conclusion was provided.The osom ultra hcg combo test was conducted again with the same urine sample and it produced the same results; negative result within the 3 to 5 minute read time and a faint positive test line after the 5 minute read time.A second quantitative hcg was run the same day ((b)(6) 2021) and the result showed that it dipped down by 2 or 3 points (value/units/kit information not provided at the time of this assessment).The customer noted that it doesn't look like it's a viable pregnancy.The patient's iud was removed and subsequently replaced with a new iud.The sequence of events was not known at the time of this assessment.The customer stated that the removal of iud should have been delayed.The removal of iud and replacement of a new one could possibly interrupt a pregnancy.No prescription was given to the patient.The customer stated that they followed the instructions for use.External controls for the kit were performed and produced appropriate results.The sample and test kit were at room temperature.Three drops of urine sample were added into the test device sample well.The test device was placed on a flat surface.The customer did not notice any issues with the pipette while drawing up and dispensing sample.The third and final quantitative hcg test was performed on (b)(6) 2021 with a result of 82.Ultrasound was performed on (b)(6) 2021 and identified that the patient had an ultra-deflating sac.When the iud was removed, there were clots around the iud.It is not clear if this was the removal of the replacement iud; clarification from the customer has been requested.The iud and clots were sent to the pathology laboratory.Methotrexate was prescribed to the patient.The customer stated that the quantitative hcg and ultrasound results point to an early, nonviable pregnancy.
 
Additional Manufacturer Narrative
The subject test kit or patient samples were not returned by the customer.Testing of retained samples of the same lot and review of batch records revealed no potential causes for the reported performance issue.Patient information such as patient's name, age, and race, etc.As well as the returned kit were not received from the customer or from sekisui diagnostics.According to the information provided, it appears the healthcare provider performed iud removal and replacement based solely on the result of a urine rapid test (sekisui ultra hcg combo test) without additional serum test result confirmation.The healthcare provider tested one urine sample, which was not first morning urine, twice with the rapid test.The healthcare provider did not follow the package insert instruction to obtain and test a second urine sample after at least 48 hours.Through sekisui diagnostics, additional information was requested from the healthcare provider, including information on timing and sequence of events and outcomes, but no response has been received.Limitations described in package insert of osom ultra hcg combo test: as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse igg antibodies (hama) in the sample.Similarly, specimens from patients who have been routinely exposed to animals or to animal serum products may contain heterophile antibodies which may cause erroneous results.Elevated hcg levels have been reported in patients with both gestational and nongestational trophoblastic diseases.The hcg of trophoblastic neoplasms is similar to that found in pregnancy, so these conditions, including choriocarcinoma and hydatidiform mole, should be ruled out before pregnancy is diagnosed.An extremely low concentration of hcg during the early stage of pregnancy can give a negative result.In this case, another specimen should be obtained at least 48 hours later and tested.The hcg level may remain detectable for several weeks after normal delivery, delivery by cesarean section, spontaneous abortion, or therapeutic abortion.The hcg level in the case of spontaneous abortion may be very low and eventually decrease.The test is highly sensitive, and specimens which test positive during the initial days after conception may later be negative due to natural termination of the pregnancy.Natural termination occurs in 22% of clinically unrecognized pregnancies and 31% of pregnancies overall.Subsequent testing of a new urine or serum sample after an additional 48 hours is recommended in order to confirm that the hcg level is rising as indicated in a normal pregnancy.The concentration of hcg may be very low in the case of ectopic pregnancy.A suspected ectopic pregnancy may be further evaluated using a quantitative hcg assay.Very high levels of hcg may exist in certain pregnancies and pathological conditions (e.G., choriocarcinoma and hydatidiform mole).This may weaken the signal line.The physician should evaluate data obtained from this kit in light of other clinical information.Samples which contain excessive bacterial contamination or have been subjected to repeated freezing and thawing should not be used because such specimens can give spurious results.Urine samples collected after consumption of a large amount of fluids may contain a lower hcg concentration.If such a sample is negative, a first morning specimen should be obtained and retested.In rare occasions, persistent low levels of hcg present in men and in nonpregnant women (concentrations 3 to 100 miu/ml) may result in positive results.Although a device malfunction has not been confirmed, a malfunction could not be ruled out, and the information available to date reasonably suggests that this event should be reported as a potential malfunction that could result in an "other serious or important medical event.".

Brand Name
OSOM
Common Device Name
VISUAL, PREGNANCY TEST, PRESCRIPTION USE
Manufacturer (Section D)
PRINCETON BIOMEDITECH CORPORATION
4242 us highway 1
monmouth junction NJ 08852 1905
Manufacturer (Section G)
PRINCETON BIOMEDITECH CORPORATION
4242 us highway 1
monmouth junction NJ 08852 1905
Manufacturer Contact
young-a kim
4242 us highway 1
monmouth junction, NJ 08852-1905
7322741000
MDR Report Key13014997
Report Number2246703-2021-00001
Device Sequence Number12043972
Product Code JHI
UDI-Device Identifier00742860100208
UDI-Public00742860100208
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1004
Device Catalogue Number1004
Device Lot Number561C23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale